Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 5, NWS Pueblo, CO

May 21, 2009Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 21, 2009, 1:53 PM MDT for Las Animas County, Colorado. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2009, 1:53 PM MDT (19:53 UTC)
Expired
May 21, 2009, 3:00 PM MDT
In force
67 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 148 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.9 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2009-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2009-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1884 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 211953
SVRPUB
COC071-212100-
/O.NEW.KPUB.SV.W.0005.090521T1953Z-090521T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
153 PM MDT THU MAY 21 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES TRINIDAD...

* UNTIL 300 PM MDT...

* AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE...DAMAGING HAIL UP
  TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF
  TRINIDAD. THIS STORM WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  TRINIDAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

&&

LAT...LON 3722 10453 3725 10422 3703 10420 3699 10446
TIME...MOT...LOC 1953Z 174DEG 1KT 3708 10436

$$
5 follow-up statements
000 
WWUS55 KPUB 212008
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
208 PM MDT THU MAY 21 2009

COC071-212100-
/O.CON.KPUB.SV.W.0005.000000T0000Z-090521T2100Z/
LAS ANIMAS CO-
208 PM MDT THU MAY 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...

AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL.  THIS STORM WAS CENTERED 11 MILES SOUTHEAST OF TRINIDAD...
AND WAS MOVING TOWARD THE NORTHEAST AT 5 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL LAS
ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

&&

LAT...LON 3703 10420 3704 10447 3722 10453 3725 10422
TIME...MOT...LOC 2008Z 213DEG 3KT 3709 10433

$$
000 
WWUS55 KPUB 212022
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
222 PM MDT THU MAY 21 2009

COC071-212100-
/O.CON.KPUB.SV.W.0005.000000T0000Z-090521T2100Z/
LAS ANIMAS CO-
222 PM MDT THU MAY 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL.  THIS STORM WAS CENTERED OVER SOUTH CENTRAL LAS ANIMAS
COUNTY...OR 12 MILES EAST OF TRINIDAD...AND WAS MOVING TOWARD THE 
NORTHEAST AT 10 MPH.  THIS STORM IS ALSO PRODUCING VERY HEAVY 
RAIN...WITH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL LAS 
ANIMAS COUNTY...EAST AND SOUTHEAST OF TRINIDAD.

REMEMBER...A SEVERE THUNDERSTORM WARNING IS ALSO IN EFFECT FOR WEST 
CENTRAL LAS ANIMAS COUNTY UNTIL 3 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

&&

LAT...LON 3717 10448 3725 10422 3703 10420 3704 10443
TIME...MOT...LOC 2019Z 245DEG 7KT 3711 10430

$$
000 
WWUS55 KPUB 212038
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT THU MAY 21 2009

COC071-212100-
/O.CON.KPUB.SV.W.0005.000000T0000Z-090521T2100Z/
LAS ANIMAS CO-
238 PM MDT THU MAY 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...

AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS CENTERED OVER SOUTH CENTRAL LAS ANIMAS
COUNTY...OR 15 MILES EAST OF TRINIDAD...AND WAS MOVING TOWARD THE
EAST AT 5 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL LAS
ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

&&

LAT...LON 3718 10438 3725 10422 3703 10420 3704 10435
TIME...MOT...LOC 2038Z 280DEG 6KT 3709 10425

$$
000 
WWUS55 KPUB 212049
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT THU MAY 21 2009

COC071-212100-
/O.CON.KPUB.SV.W.0005.000000T0000Z-090521T2100Z/
LAS ANIMAS CO-
249 PM MDT THU MAY 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND VERY HEAVY 
RAINFALL.  THIS STORM WAS CENTERED OVER SOUTH CENTRAL LAS ANIMAS 
COUNTY...OR 16 MILES EAST OF TRINIDAD...AND WAS MOVING TOWARD THE 
EAST AT 5 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL LAS 
ANIMAS COUNTY...SOUTH OF HIGHWAY 160 AND EAST OF INTERSTATE 
25...ALONG THE HEAD WATERS OF THE PURGATOIRE RIVER.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

&&

LAT...LON 3705 10433 3718 10434 3725 10422 3703 10420
TIME...MOT...LOC 2048Z 280DEG 6KT 3709 10423

$$
000 
WWUS55 KPUB 212057
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT THU MAY 21 2009

COC071-212108-
/O.EXP.KPUB.SV.W.0005.000000T0000Z-090521T2100Z/
LAS ANIMAS CO-
257 PM MDT THU MAY 21 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAS ANIMAS
COUNTY EXPIRES AT 300 PM MDT...

LAT...LON 3705 10433 3718 10434 3725 10422 3703 10420
TIME...MOT...LOC 2058Z 280DEG 6KT 3709 10421

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 5:48 AM MDT, 8 hours 5 minutes earlier.

Area forecast discussion, May 21, 5:48 AM MDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
548 AM MDT THU MAY 21 2009

.SHORT TERM...

(TODAY AND TONIGHT)

...COOL AND MOIST REGIME SETTLES IN OVER SOUTHERN COLORADO TODAY...

THINGS ARE STARTING TO TAKE SHAPE FOR A COOLER AND WETTER PATTERN.
THE INITIAL BLAST OF COOLER AND WETTER AIR HAS PUSHED THROUGH MOST
OF PUEBLO COUNTY...HEADED QUICKLY SOUTH ALONG THE SOUTHERN FRONT
RANGES.  THE REAL CORE OF THE COLD AIR IS STILL A WAYS OFF TO THE
NORTH...MOVING THROUGH THE COMMUNITIES JUST TO THE NORTH OF GREELEY
AND FORT COLLINS.  THIS AIR IS FORECAST TO ACCELERATE SOUTHWARD
PRETTY QUICKLY OVER THE NEXT FEW HOURS...CROSSING MOST OF EL PASO
COUNTY BY 9AM AND REACHING THE SOUTHERN BORDER AREAS BY NOON.  THE
FRONTAL PASSAGE WILL BE MARKED BY COOLER AIR...GUSTY NORTH TO
NORTHEAST WINDS...INCREASING CLOUDS...SCATTERED SHOWERS...AND
POSSIBLY A FEW THUNDERSTORMS.  DURING THE AFTERNOON...WINDS WILL
TURN STRONGLY UPSLOPE...WITH SHOWERS AND THUNDERSTORMS MAINLY OVER
THE MOUNTAINS.. HIGH VALLEYS AND PLAINS WEST OF THE I-25
CORRIDOR...AND ALSO ALONG THE PALMER AND RATON RIDGES.  IT LOOKS
LIKE THE AIR WITH THIS INITIAL BLAST MAY BE TOO STABLE FOR MUCH
PRECIPITATION OUT ACROSS THE PLAINS FARTHER EAST FOR TODAY.

TONIGHT...ALL THE MODELS INSIST THAT SHOWER COVERAGE WILL BE FAIRLY
WIDESPREAD DURING THE EVENING HOURS...ALONG WITH SOME LOCALLY HEAVY
RAINFALL POSSIBLE FROM EMBEDDED THUNDERSTORMS.  CANT REALLY ARGUE
WITH THIS TOO MUCH AS THE CONCEPTUAL MODEL SEEMS TO BE THERE.  THERE
IS GOOD SUPPORT FOR THIS IN THE LOW AND MID LEVELS WITH DEEP UPSLOPE
FLOW IN PLACE.  WINDS ARE PROGGED TO BE FROM THE SOUTHEAST AT 5-20
MPH NEAR THE 10000 FOOT LEVEL.  THE SURFACE MOISTURE THAT WE ARE SO
OFTEN LACKING APPEARS ADEQUATE WITH SURFACE DEWPOINTS FORECAST TO BE
IN THE MID 40S TO LOWER 50S DURING THE EVENING HOURS.  THE UPPER
LOW OVER ARIZONA WILL PROVIDE SOME WEAK BUT PERSISTENT BROAD SCALE
ASCENT...AS WELL AS AN INFLUX OF SUBTROPICAL MOISTURE.  PLUS...THE
SYSTEM TAKES ON A STRONG NEGATIVE TILT WHICH IS CONCEPTUALLY
CONSISTENT WITH UPPER LEVEL DIVERGENCE OVER COLORADO WHICH IS...IN
TURN...CONSISTENT WITH LIFTING MOTIONS OVER THE AREA.  SO...IT IS
POSSIBLE THAT ALL COULD COME TOGETHER FOR SOME FAIRLY GOOD SHOWER
COVERAGE ACROSS SOUTHERN COLORADO THIS EVENING...INCLUDING A FEW
THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL.  ACTIVITY SHOULD
STILL TEND TO DIE DOWN BY MIDNIGHT...ALTHOUGH THE MOISTURE WILL
REMAIN IN PLACE FOR THE NEXT DAY.  IN FACT...SURFACE MOISTURE LOOKS
PRETTY RICH AND SURFACE WINDS LOOK PRETTY LIGHT TONIGHT SO COULD SEE
SOME AREAS OF FOG BY FRIDAY MORNING. LW

.LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

UNSETTLED MILD CONDITIONS ANTICIPATED DURING THE LONGER TERM AS
ADEQUATE ATMOSPHERIC MOISTURES COMBINES WITH GENERALLY EAST TO
SOUTHEAST LOW LEVEL FLOW EASTERN SECTIONS(ALTHOUGH ANOTHER HEALTHY
NORTHERLY SURGE WILL BE POSSIBLE BY NEXT TUESDAY/TUESDAY EVENING)
AND OCCASIONAL SHORT WAVES.

LATEST LONGER TERM COMPUTER SIMULATIONS INDICATE THAT MONDAY
THROUGH NEXT WEDNESDAY AND POSSIBLY EVEN LATER SUNDAY WILL HAVE A
HIGHER PROBABILITY OF AT LEAST ISOLATED STRONG TO POSSIBLY SEVERE
CONVECTION THANKS TO SOMEWHAT INCREASED MAXIMUM TEMPERATURES AS
COMPARED TO THE FRIDAY THROUGH EARLY SUNDAY TIME-FRAME AS WELL AS
MORE FAVORABLE UPPER SUPPORT AS NOTED BY LATEST PVU PROJECTIONS.
AT THIS TIME WILL CONTINUE TO PAINT GENERALLY ISOLATED TO SCATTERED
POPS DURING THE MAJORITY OF THE LONG TERM.

MAXIMUM TEMPERATURES PROJECTED TO RUN NEAR TO SLIGHTLY BELOW LATE
MAY CLIMATOLOGICAL AVERAGES FROM FRIDAY INTO SUNDAY...WITH NEAR TO
SLIGHTLY ABOVE LATE MAY CLIMATOLOGICAL AVERAGE TEMPERATURES
ANTICIPATED FROM MONDAY INTO NEXT WEDNESDAY.

&&

.AVIATION...

GENERALLY VFR CONDITIONS AT ALL THREE TAF SITES THIS
MORNING WILL GRADUALLY DECLINE LATER THIS MORNING THROUGH THE
AFTERNOON...  SETTLING INTO THE MVFR RANGE BY THIS EVENING AS
WIDESPREAD CLOUDS AND SCATTERED PRECIPITATION SETTLE IN.  THIS IS
GENERALLY TRUE FOR ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR.
CONDITIONS FARTHER EAST WILL GENERALLY BE BETTER...DUE TO LESS CLOUD
COVER AND PRECIPITATION.  HOWEVER...EVEN THESE AREAS CAN EXPECT
ISOLATED TO SCATTERED MVFR CONDITIONS DUE TO SHOWERS BY THIS
EVENING. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 21, 6:37 AM MDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
637 AM MDT THU MAY 21 2009

COZ058>089-093>099-221245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
637 AM MDT THU MAY 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE FOUND FROM THE I-25
CORRIDOR WESTWARD DURING THE AFTERNOON...WITH GENERALLY LESS
ACTIVITY OUT EAST ACROSS THE PLAINS.  THE PRIMARY THREATS FROM
STORMS TODAY WILL BE HEAVY RAINFALL...WIND GUSTS TO AROUND 40
MPH...LOCAL PEA SIZE HAIL...AND LIGHTNING.

TONIGHT...SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE
MOUNTAINS...HIGH VALLEYS...AND ADJACENT PLAINS DURING THE EVENING
HOURS...AND THEN DIE DOWN AROUND MIDNIGHT.  THE PRIMARY THREATS WILL
REMAIN THE SAME AS DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MILD AND RELATIVELY MOIST METEOROLOGICAL PATTERN WILL ALLOW
ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY TO CONTINUE
ACROSS SOUTHERN COLORADO THROUGH THE PERIOD. THE PRIMARY
METEOROLOGICAL THREATS FROM STORMS ON THESE DAYS WILL BE
LIGHTNING...GUSTY WINDS...HEAVY RAIN AND POSSIBLY SOME SMALL
STREAM FLOODING. IN ADDITION...ONE OR TWO STORMS COULD BE SEVERE
ON ANY GIVEN DAY(ESPECIALLY FROM MONDAY INTO NEXT
WEDNESDAY)...WHICH WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND
60 MPH AND HAIL AROUND 1 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 12 PM MDT THIS AFTERNOON OVER THE MOUNTAINS...HIGH
VALLEYS...AND I-25 CORRIDOR.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:37 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas2 hr
May 21, 1:56 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas33 min
May 21, 3:32 PM MDTFlash Flood WarningPUBLas Animas3 hr
May 21, 3:44 PM MDTFlash Flood WarningPUBLas Animas3 hr
May 21, 4:10 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.